Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 74, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 13, 2004, 5:32 PM CDT for Otoe County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 13, 2004, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 132232
TOROAX
NEC131-132330-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA NE
532 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
OTOE COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 630 PM CDT
* AT 529 PM CDT...RADAR INDICATED A TORNADIC STORM AND TRAINED STORM
SPOTTERS CONFIRM A TORNADO 12 MILES NORTH OF PALMYRA...OR ABOUT 15
MILES EAST OF LINCOLN...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALMYRA
DOUGLAS
UNADILLA
SYRACUSE
OTOE
DUNBAR...LORTON VILLAGE
THIS IS A DANGEROUS SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO GO BELOW GROUND LEVEL IF POSSIBLE. OTHERWISE GO TO A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF THE BUILDING.
LAT...LON 4078 9645 4078 9588 4059 9588 4058 9587
4054 9587 4054 9645 4054 9645
$$
MILLER/CZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 13, 4:45 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 13, 4:45 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN JUN 13 2004 .DISCUSSION... IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE. TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE. THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY. FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET. GENERALLY INCREASED POPS THROUGH EARLY WED. AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jun 13, 5:24 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 524 PM CDT SUN JUN 13 2004 IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078- 088>093-140200- BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SEWARD-SHELBY IA-WASHINGTON- 524 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEBRASKA AND A PART OF WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY. IAZ043-NEZ011-012-015>018-030>034-042-140200- ANTELOPE-BOONE-BURT-CEDAR-CUMING-KNOX-MADISON-MONONA IA-PIERCE- PLATTE-STANTON-THURSTON-WAYNE- 524 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST NEBRASKA...AND A PART OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT. LARGE HAIL...DAMAGING WINDS WILL MOVE FROM EAST CENTRAL AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS EVENING. TORNADOES ARE POSSIBLE NEAR THE APEX OF A SMALL LOW PRESSURE SYSTEM TRAVELING SOUTH OF THE PLATTE RIVER TOWARD SOUTHWEST IOWA. THERE IS LESS CHANCE OF SEVERE WEATHER AWAY FROM THIS LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING AS THE STORMS TRACK INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. POLLACK
In the hours before
Local storm report, Jun 13, 4:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 E DAVID CITY 41.25N 97.07W
06/13/2004 60 MPH BUTLER NE FIRE DEPT/RESCUE
&&
JBLocal storm report, Jun 13, 5:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CERESCO 41.06N 96.65W
06/13/2004 1.00 INCH SAUNDERS NE TRAINED SPOTTER
&&
ZAPOTOCNYLocal storm report, Jun 13, 5:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
514 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL DAVEY 40.98N 96.67W
06/13/2004 1.50 INCH LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 13, 5:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
520 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0514 PM TORNADO 4 SW WAVERLY 40.87N 96.58W
06/13/2004 LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 13, 5:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
523 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 2 NNE WAVERLY 40.94N 96.52W
06/13/2004 LANCASTER NE AMATEUR RADIO
TWO NORTH NORTHEAST OF WAVERLY ON THE GROUND, AND THEN UP
INTO THE CLOUDS.
&&
JBLocal storm report, Jun 13, 5:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
527 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 2 W RAYMOND 40.96N 96.82W
06/13/2004 LANCASTER NE TRAINED SPOTTER
POWER LINES DOWN EAST OF 70TH STREET AND RAYMOND ROAD
INTERSECTIONS. TREES DOWN ALSO AT SAME LOCATION.
0523 PM HAIL WAVERLY 40.91N 96.53W
06/13/2004 0.75 INCH LANCASTER NE LAW ENFORCEMENT
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:07 PM CDT | Flash Flood Warning | OAX | Otoe | 113 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 45 min |
| Jun 12, 7:22 PM CDT | Flash Flood Warning | OAX | Jefferson | 113 min |
| Jun 12, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 12 min |
| Jun 13, 3:32 PM CDT | Tornado Warning | OAX | Butler | 28 min |
| Jun 13, 3:59 PM CDT | Tornado Warning | OAX | Butler | 46 min |
| Jun 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 63 min |
| Jun 13, 4:31 PM CDT | Tornado Warning | OAX | Saunders | 29 min |
| Jun 13, 4:39 PM CDT | Tornado Warning | OAX | Lancaster | 51 min |
| Jun 13, 4:49 PM CDT | Flash Flood Warning | OAX | Saunders | 4 hr |
| Jun 13, 4:54 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 13, 5:09 PM CDT | Tornado Warning | OAX | Cass | 51 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jun 13, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 15 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.